Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 141, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 8, 2025, 3:26 PM CDT for Cass County, Menard County, Sangamon County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2025, 3:26 PM CDT (20:26 UTC)
- Expired
- Jun 8, 2025, 4:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IL, Menard County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 12:44 PM CDT, 2 hours 42 minutes earlier. Its key messages:
- Scattered thunderstorms today across central and southeast IL, roughly between 2-9pm. There is a low-ish probability for severe weather (< 15% chance) in areas west of a Champaign-to- Taylorville line. The primary hazards are damaging thunderstorm wind gusts up to 60 mph and quarter-size hail.
- Dry and seasonably hot weather will return by midweek with afternoon highs in the low-to-mid 80s and overnight lows in the mid 60s. Rain chances then creep back into the forecast by Friday.
- Another batch of wildfire smoke and degraded air quality will filter into the region this week, perhaps giving you yet another reason to not exercise.
Area forecast discussion, Jun 8, 12:44 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1244 PM CDT Sun Jun 8 2025 .KEY MESSAGES... - Scattered thunderstorms today across central and southeast IL, roughly between 2-9pm. There is a low-ish probability for severe weather (< 15% chance) in areas west of a Champaign-to- Taylorville line. The primary hazards are damaging thunderstorm wind gusts up to 60 mph and quarter-size hail. - Dry and seasonably hot weather will return by midweek with afternoon highs in the low-to-mid 80s and overnight lows in the mid 60s. Rain chances then creep back into the forecast by Friday. - Another batch of wildfire smoke and degraded air quality will filter into the region this week, perhaps giving you yet another reason to not exercise. && .DISCUSSION... Issued at 1236 PM CDT Sun Jun 8 2025 Midday satellite analysis reveals a deep upper-level low descending into the Great Lakes region. This feature is helping push a sfc cold front across the Midwest, and it will be responsible for forcing shower and thunderstorm development across portions of central and southeast IL today. The parameter space along the front is somewhat underwhelming, with recent HRRR/RAP guidance supporting a tongue of mid 60s sfc dewpoints and MLCAPE values generally less than 1500 J/kg. Model soundings show meh-worthy mid-level lapse rates (< 6.5 C/km) and a tall, skinny CAPE profile. These soundings also unveil uni- directional winds and marginal deep-layer shear (< 40 kts). The straight hodograph will endorse a storm mode that features multi- cell clusters at the onset but with a tendency to want to grow quickly upscale into linear segments as the 0-6km shear vectors become oriented nearly parallel to the sfc front. Our current thinking is for the convective potential to really tail off with eastward extent this evening, especially as deep convection across the Southern Plains vacuums up the bulk of the theta-e influx coming off the western Gulf, and as a modest LLJ (< 35 kts) veers in ahead of the cold front Bottom line: marginal CAPE/Shear profiles suggest that updrafts may struggle to maintain their vigor at both the onset and during the convective event. The best chance for a severe storm (hail/wind) will lie west of a Champaign to Taylorville line, particularly as multi-cell clusters initialize this afternoon. The severe potential then quickly diminishes with eastward extent as storms congeal this evening. For Monday, a few diurnally-driven, stratocu-type showers seems like a good forecast hedge to make as the upper-level low begins to lift out of the Great Lakes region and the trailing 850-mb front sweeps through central IL. Forecast soundings reveal residual moisture and shallow instability trapped within cyclonic flow, and this prompted us to add slight (20%) chance PoPs to the forecast. The Tuesday and Wednesday period continues to flash a dry and seasonably warm signal as a broad ridge and surface high pressure slowly build across the central US. Rain chances could then return as early as Thursday afternoon. By then, the GEFS shows semblance of a poorly organized mid-level disturbance meandering into the Mid-Mississippi Valley with enough moisture and lift to mark the return of showery precip (50% chance or less). The EPS/GEPS exhibits a slower evolution, with the disturbance/rain not lifting into our area until Friday. At the current moment, each outcome is about equally likely. Scattered showers and thunderstorms remain a fixture in the forecast for next weekend as the aforementioned disturbance slowly moves across the region. Both blended (NBM) and ensemble (LREF) guidance support daily rain chances (> 50% probability) Friday and Saturday, and to a lesser extent Sunday (< 50%). With fairly weak flow aloft and only middling instability, severe weather should not be in the cards for next weekend. As an afterthought for now, it does appear likely that another round of wildfire smoke will filter into the Midwest on Monday as deep northwest flow envelops the region. Modeling from both the HRRR and RAP show forward trajectories of vertically integrated smoke moving toward central Illinois. This smoke may gradually become sfc based Tuesday and Wednesday as high pressure settles over the region. If trends hold together, degraded air quality will once again become a feature to contend with this week. MJA && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1231 PM CDT Sun Jun 8 2025 Main concern with this TAF update is timing a broken line of storms that is set to progress west to east across the area between 20-03z. Some lingering showers could persist for a few hours behind the initial line of storms. Conditions will primarily be VFR, although some broken MVFR cirrus has developed near KCMI and could persist through early afternoon. MVFR visby/ceiling reductions will also be possible with any t-storms. Any lingering precip should shift away from the terminals by 06z. Into Monday morning, west- southwesterly winds will start to increase in speed and become breezy (20-25kt gusts). Erwin && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 8, 12:24 PM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1224 PM CDT Sun Jun 8 2025 ILZ027>031-036>038-040>057-061>063-066>068-071>073-091730- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 1224 PM CDT Sun Jun 8 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...This afternoon and tonight. A severe weather risk exists today between 2pm and 9pm. The potential severe weather hazards include damaging thunderstorm winds up to 60 mph and quarter-size hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 2pm and 9pm. Expected storm motion is toward the east around 50 mph. MJA
In the hours before
Local storm report, Jun 8, 10:23 AM CDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
1023 AM CDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Rain 3 W Bismarck 40.26N 87.67W
06/08/2025 M1.68 Inch Vermilion IL Cocorahs
Cocorahs station IL-VR-4 Henning 3.4 SE.
0700 AM Rain 4 NNE Illiopolis 39.91N 89.22W
06/08/2025 M1.29 Inch Macon IL Cocorahs
Cocorahs station IL-MA-34 Illiopolis 4.4
NNE.
0515 AM Rain 4 W Vermilion Regional 40.19N 87.67W
06/08/2025 M1.17 Inch Vermilion IL Cocorahs
Cocorahs station IL-VR-33 Danville 4.2 NW.
0900 AM Rain 4 ENE South Pekin 40.52N 89.60W
06/08/2025 M1.09 Inch Tazewell IL Cocorahs
Cocorahs station IL-TZ-26 Pekin 3.6 SSE.
0600 AM Rain Olney 38.73N 88.08W
06/08/2025 M1.01 Inch Richland IL Cocorahs
Cocorahs station IL-RC-8 Olney 0.3 ESE.
&&
ErwinSpecial weather statement, Jun 8, 3:07 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
307 PM CDT Sun Jun 8 2025
ILZ041-047>051-082030-
Scott-Sangamon-Mason-Morgan-Menard-Cass-
307 PM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MENARD...SCOTT...
NORTHWESTERN LOGAN...NORTHWESTERN SANGAMON...CASS...SOUTHEASTERN
MASON AND NORTHWESTERN MORGAN COUNTIES THROUGH 330 PM CDT...
At 306 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to Bluffs. Movement was east at 30
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Jacksonville, Mason City, Petersburg, Virginia, Winchester, Ashland,
Meredosia, Bluff Springs, Greenview, Bluffs, Chandlerville, Chapin,
Tallula, Arenzville, Easton, Kilbourne, Naples, Literberry, Oakford,
and Philadelphia.
This includes Interstate 72 between mile markers 43 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3983 9057 3986 9058 4029 8989 4023 8960
4018 8960 3952 9053 3952 9058 3958 9058
3971 9065
TIME...MOT...LOC 2006Z 283DEG 25KT 4022 8980 3977 9054
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:07 PM CDT | Special Weather Statement | ILX | Cass, Mason, Scott | 23 min |
| Jun 8, 3:49 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 41 min |
| Jun 8, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 21 min |
| Jun 8, 4:30 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Sangamon | 31 min |
| Jun 8, 4:42 PM CDT | Special Weather Statement | ILX | McLean | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.